Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 49, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 4, 2009, 6:56 PM CDT for Butler County, Ohio County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 6:56 PM CDT (23:56 UTC)
- Expired
- Aug 4, 2009, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KY, Ohio County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:21 PM CDT | FLASH FLOOD | 3 S Beaver Dam, KY | 12 TO 13 INCHES OF FLOWING WATER OVER BALD KNOB ROAD. |
| Aug 4, 8:25 PM CDT | FLASH FLOOD | Morgantown, KY | WATER OVER 6 INCHES FLOODED STATE HIGHWAY 231 JUST SOUTH OF MORGANTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3443 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 042356
FFWLMK
KYC031-183-050300-
/O.NEW.KLMK.FF.W.0049.090804T2356Z-090805T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM CDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1000 PM CDT
* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FALLING FROM A RAPIDLY DEVELOPING AREA OF
THUNDERSTORMS ACROSS SOUTHERN OHIO AND NORTHERN BUTLER COUNTIES.
RAINFALL ESTIMATES THAT OVER 2 INCHES HAS FALLEN VERY QUICKLY OVER
SOUTHERN OHIO COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELCHS
CREEK...BEAVER DAM...ROCKPORT...MORGANTOWN AND MCHENRY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA WHICH WILL LEAD TO FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3747 8666 3740 8662 3735 8649 3718 8643
3718 8691 3722 8691 3727 8699 3732 8700
3735 8703 3736 8708 3748 8713
$$
JDG2 follow-up statements
000
WGUS73 KLMK 050155
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM CDT TUE AUG 4 2009
KYC031-183-050300-
/O.CON.KLMK.FF.W.0049.000000T0000Z-090805T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-BUTLER KY-
855 PM CDT TUE AUG 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHERN BUTLER AND SOUTHERN OHIO COUNTIES...
AT 821 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
FLOWING OVER BALD KNOB ROAD. MODERATE TO HEAVY RAINS CONTINUE OVER
THE WARNED AREA...WITH THE HEAVIEST RAIN FALLING OVER SOUTHEAST
BUTLER COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF AROUND A HALF INCH ARE POSSIBLE IN
THE WARNED AREA...WHEREAS PARTS OF SOUTHEAST BUTLER COUNTY MAY STILL
SEE ANOTHER 1 TO 2 INCHES OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3747 8666 3740 8662 3735 8649 3718 8643
3718 8691 3722 8691 3727 8699 3732 8700
3735 8703 3736 8708 3748 8713
$$
RJS000
WGUS73 KLMK 050258
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 PM CDT TUE AUG 4 2009
KYC031-183-050307-
/O.EXP.KLMK.FF.W.0049.000000T0000Z-090805T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-BUTLER KY-
958 PM CDT TUE AUG 4 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR NORTHERN
BUTLER AND SOUTHERN OHIO COUNTIES...
LIGHT TO MODERATE RAINS WILL CONTINUE ACROSS THE WARNED AREA FOR THE
NEXT COUPLE OF HOURS. ADDITIONAL RAINFALL TOTALS ARE EXPECTED TO
REMAIN LESS THAN ONE INCH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS OR
PARTIALLY COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3747 8666 3740 8662 3735 8649 3718 8643
3718 8691 3722 8691 3727 8699 3732 8700
3735 8703 3736 8708 3748 8713
$$
RJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 6:32 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 4, 6:32 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 732 PM EDT TUE AUG 4 2009 .MESOSCALE UPDATE 3 AND AVIATION DISCUSSION... AVIATION DISCUSSION CAN BE FOUND IN THE AVIATION DISCUSSION. MOTHER NATURE SEEMS TO BE FULL OF SURPRISES TODAY AS CONVECTION HAS RAPIDLY DEVELOPED ONCE AGAIN ACROSS OUR FAR WESTERN CWA. THIS CONVECTION APPEARS TO BE TAPPING INTO ELEVATED INSTABILITY THAT WAS UNTOUCHED BY THE PREVIOUS CONVECTION. BASED ON THE LATEST TRENDS...THIS ACTIVITY LOOKS TO MAINLY AFFECT OUR SOUTHWEST SECTIONS OVER THE NEXT FEW HOURS. MUCH OF THIS ACTIVITY LOOKS TO REMAIN SOUTHWEST OF THE WESTERN KY PARKWAY THROUGH THE EVENING. AVIATION DISCUSSION CAN BE FOUND BELOW IN THE AVIATION SECTION. .SHORT TERM (TONIGHT AND WEDNESDAY)... WE WILL DROP SEVERE THUNDERSTORM WATCH 656 AT 4 PM AS THAT IS THE TIME IT WILL EXPIRE. MCS OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY WILL CONTINUE TO DROP SOUTH AND EAST THIS EVENING WITH ADDITIONAL VERY HEAVY RAIN AND STRONG WINDS EXPECTED. SEVERE THUNDERSTORM WATCH 656 REMAINS IN EFFECT UNTIL 20Z AND SEVERE THUNDERSTORM WATCH 657 UNTIL 00Z. A COOL FRONT WAS LOCATED FROM CENTRAL MISSOURI TO NORTHERN INDIANA THIS AFTERNOON AND WILL CONTINUE TO DROP SLOWLY SOUTH TONIGHT AND WEDNESDAY AS AN UPPER LEVEL TROUGH SHARPENS UP ACROSS THE GREAT LAKES REGION TONIGHT. WE WILL FOLLOW THE NAM SOLUTION FOR THE NEXT 24 HOURS HAS IT HAS BEEN THE MODEL OF CHOICE FOR THE LAST FEW DAYS. WE WILL CONTINUE HIGH POPS TONIGHT AND WEDNESDAY MORNING AS ADDITIONAL PRECIPITATION OCCURS AHEAD OF THE FRONT. TEMPERATURES LATE THIS AFTERNOON AND WEDNESDAY WILL CONTINUE TO BE STORM DEPENDENT. BWG HAS RISEN TO 90 THIS AFTERNOON WHILE OVER THE NORTHERN FORECAST AREA READINGS HAVE STRUGGLED TO REACH 75. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... THE LONG RANGE MODELS REMAIN IN AGREEMENT THROUGH THE WEEKEND BEFORE BEGINNING TO DIVERGE BY THE MIDDLE OF NEXT WEEK. THE DEEPER EASTERN CANADA TROUGH WILL FORCE THE COOL FRONT WELL SOUTH OF THE FORECAST AREA LATE WEDNESDAY. SO WE HAVE TAKEN POPS OUT OF THE FORECAST FOR THURSDAY WITH A MILD MOSTLY SUNNY DAY EXPECTED. THE HEAT WILL BEGIN TO RETURN FRIDAY AS THE WESTERN U.S. RIDGE SHIFTS INTO THE EASTERN UNITED STATES. A WARM FRONT WILL SHIFT NORTH OF THE REGION FRIDAY AND WE CANNOT RULE OUT A FEW AFTERNOON SHOWERS OR THUNDERSTORMS ACROSS SOUTHERN INDIANA. WE WILL KEEP FRIDAY THROUGH MONDAY DRY AS THE UPPER RIDGE SETS UP FROM THE GULF COAST STATES INTO THE LOWER OHIO VALLEY. TEMPERATURES SATURDAY AND SUNDAY WILL WARM WELL INTO THE 90S WITH LOWS IN THE 70S. THE RIDGE WILL BEGIN TO FLATTEN OUT TUESDAY AND ANOTHER WEAK FRONT MAY DROP INTO THE REGION SO WE WILL MENTION LOW CHANCE POPS THAT DAY. && .AVIATION (05/00Z TAFS)... CONVECTION CONTINUES TO DEVELOP IN AN VERY UNSTABLE AIRMASS ACROSS WESTERN KENTUCKY THIS EVENING. EARLIER CONVECTIVE ACTIVITY HAS STABILIZED MUCH OF THE AREA FOR THE TIME BEING. SOME LOW CLOUDS WILL BE POSSIBLE AT THE BEGINNING OF THE PD AT KLEX BUT CIGS ARE EXPECTED TO IMPROVE TO VFR BY MID TO LATE EVENING. SOUTH TO SOUTHWESTERLY WINDS ARE EXPECTED AT THE TERMINALS THIS EVENING. IN THE NEAR TERM...CONVECTION HAS RAPIDLY DEVELOPED ONCE AGAIN JUST TO THE WEST OF OUR CWA. THIS ACTIVITY IS NORTH OF KBWG AND WILL BEGIN TO AFFECT THE TERMINAL AS EARLY AS 05/0030-0100Z. THUS WILL BRING BACK THUNDER INTO THE TERMINAL FOR THE EVENING HOURS. MAIN CHALLENGE FOR KSDF AND KLEX IS THE DEVELOPMENT OF OVERNIGHT CONVECTION AS COLD FRONT APPROACHES FROM THE NORTHWEST. BOTH THE 18Z RUNS OF THE NAM AND GFS INDICATE ANOTHER CONVECTIVE COMPLEX DEVELOPING. WATER VAPOR LOOPS DO SHOW AN ADVANCING S/W UP OVER IOWA WHICH WILL TRACK SOUTHEAST AND COULD KICK THINGS OFF. ON THE OTHER HAND...THE 04/00Z SPC WRF RUN WHICH NAILED TODAYS CONVECTION ALMOST TO A T DOES NOT REALLY INDICATE MUCH IN THE WAY OF DEVELOPMENT OVERNIGHT. FOR NOW WILL MAINTAIN VCTS IN AT KSDF AND KLEX AFTER 05/06Z. WILL CONTINUE TO MAINTAIN A WEATHER WATCH AND ADJUST THE FORECAST AS REQUIRED. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE....MJ SHORT TERM...JA LONG TERM....JA AVIATION.....MJ
Hazardous weather outlook, Aug 4, 2:42 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT TUE AUG 4 2009 INZ076>079-083-084-089>092-KYZ030>033-051945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY- 342 PM EDT TUE AUG 4 2009 /242 PM CDT TUE AUG 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD FRONT APPROACHES THE REGION. THESE STORMS COULD PRODUCE SOME ADDITIONAL HEAVY RAIN AND DANGEROUS CLOUD- TO- GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY. GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH ANY STORMS .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE STORMS AS WELL AS HEAVY RAIN OR FLOODING THIS EVENING. KYZ023>029-034>043-045>049-053>057-061>067-070>078-081-082-051945- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY- HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 342 PM EDT TUE AUG 4 2009 /242 PM CDT TUE AUG 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS EVENING AS A COLD FRONT APPROACHES. THESE STORMS COULD PRODUCE LOCALIZED WIND DAMAGE...HAIL...HEAVY RAIN...AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY. GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE STORMS AS WELL AS HEAVY RAIN OR FLOODING THIS EVENING. JA
In the hours before
Local storm report, Aug 4, 5:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
08/04/2009 WARREN KY EMERGENCY MNGR
POWER POLE DOWN NEAR CREEK WOOD AVE AND RUSSELL RD
&&
EVENT NUMBER LMK0900084
AMLLocal storm report, Aug 4, 5:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG STAMPING GROUND 38.27N 84.69W
08/04/2009 SCOTT KY LAW ENFORCEMENT
NUMEROUS TREES AND POWER POLES DOWN. DAMAGE TO TWO
HOUSES.
&&
CORRECTED REMARKS
EVENT NUMBER LMK0900060
NFLocal storm report, Aug 4, 6:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
08/04/2009 WOODFORD KY COUNTY OFFICIAL
TWO TREES DOWN ALONG OLD FRANKFORT PIKE BETWEEN MIDWAY
AND VERSAILLES
&&
EVENT NUMBER LMK0900085
AMLLocal storm report, Aug 4, 6:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG LEWISBURG 36.99N 86.95W
08/04/2009 LOGAN KY LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE LEWISBURG AREA
&&
EVENT NUMBER LMK0900086
NFLocal storm report, Aug 4, 6:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 12 W FRANKLIN 36.73N 86.79W
08/04/2009 LOGAN KY LAW ENFORCEMENT
SEVERAL TREES DOWN IN MIDDLETON AREA
&&
EVENT NUMBER LMK0900087
NFSpecial weather statement, Aug 4, 6:33 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 733 PM EDT TUE AUG 4 2009 KYZ026-027-061-062-070>073-050030- ALLEN-BUTLER-EDMONSON-GRAYSON-LOGAN-OHIO-SIMPSON-WARREN- 633 PM CDT TUE AUG 4 2009 AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM FROM BEAVER DAM TO GREENVILLE TO CALHOUN. THIS HAS BEEN DEVELOPING RAPIDLY...AND MOVING EAST SOUTHEAST AT 35 MPH. THE MAIN THREAT WILL BE WITH MODERATE TO HEAVY RAINFALL. EXPECT RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR...ALONG WITH SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH AND LOTS OF CLOUD TO GROUND LIGHTNING.. THIS STORM WILL BE... NEAR MORGANTOWN AROUND 655 PM CDT. THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 75 AND 94. THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27 AND 7. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && JDG
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:50 AM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 25 min |
| Aug 4, 7:13 AM CDT | Flash Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| Aug 4, 7:17 AM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Aug 4, 7:45 AM CDT | Flash Flood Warning | LMK | Jefferson | 2 hr |
| Aug 4, 8:18 AM CDT | Flash Flood Warning | LMK | Jefferson | 103 min |
| Aug 4, 9:48 AM CDT | Areal Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 9:55 AM CDT | Areal Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| Aug 4, 10:00 AM CDT | Areal Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 10:23 AM CDT | Areal Flood Warning | LMK | Bullitt | 3 hr |
| Aug 4, 12:29 PM CDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 12:33 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 27 min |
| Aug 4, 12:43 PM CDT | Flash Flood Warning | LMK | Henry, Jefferson, Oldham | 4 hr |
| Aug 4, 12:54 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 36 min |
| Aug 4, 12:56 PM CDT | Flash Flood Warning | LMK | Bourbon, Harrison, Nicholas, Scott | 4 hr |
| Aug 4, 1:31 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more | 29 min |
| Aug 4, 1:55 PM CDT | Flash Flood Warning | LMK | Franklin | 3 hr |
| Aug 4, 1:59 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Madison | 46 min |
| Aug 4, 2:12 PM CDT | Flash Flood Warning | LMK | Fayette | 4 hr |
| Aug 4, 2:18 PM CDT | Flash Flood Warning | LMK | Clark | 3 hr |
| Aug 4, 2:42 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 34 min |
| Aug 4, 2:51 PM CDT | Flash Flood Warning | LMK | Madison | 2 hr |
| Aug 4, 3:04 PM CDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 3:10 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 35 min |
| Aug 4, 4:09 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 25 min |
| Aug 4, 4:18 PM CDT | Areal Flood Warning | LMK | Henry, Jefferson, Oldham | 6 hr |
| Aug 4, 4:25 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Warren | 80 min |
| Aug 4, 4:44 PM CDT | Areal Flood Warning | LMK | Franklin | 4 hr |
| Aug 4, 5:02 PM CDT | Areal Flood Warning | LMK | Harrison | 5 hr |
| Aug 4, 5:13 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 32 min |
| Aug 4, 6:02 PM CDT | Areal Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 6:15 PM CDT | Areal Flood Warning | LMK | Fayette | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.